MAUDE Adverse Event Report: BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. BD ANGIOCATH IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. BD ANGIOCATH IV CATHETER; INTRAVASCULAR CATHETER
Model Number 381123
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd angiocath¿ iv catheter leaked from the tube during use.The following information was provided by the initial reporter, translated from (b)(6) to english: "the customer reported about leakage occurring from the root of the catheter sheath (catheter tube).".
 
Additional Manufacturer Narrative
Investigation summary: bd received a 22 gauge angiocath unit from lot 9254134 for evaluation.A review of the device history record was performed for the reported lot and no quality issues were found during production.Our quality engineer visually inspected the returned unit and observed a bend in the catheter.The unit was then sent for a ct scan.The ct scan confirmed that there was a hole in the catheter tubing.Based off the visual inspection and testing the engineer was able to verify the reported defect.Unfortunately, a definitive root cause could not be determined.The manufacturing facility has been notified of this incident and the findings.Complaints received for this product and condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that the bd angiocath¿ iv catheter leaked from the tube during use.The following information was provided by the initial reporter, translated from japanese to english: "the customer reported about leakage occurring from the root of the catheter sheath (catheter tube).".

Brand Name
BD ANGIOCATH IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA.
ave. pres.juscelino kubitschek
273 francisco bernardino
juiz de fora
MDR Report Key11728728
Report Number9610048-2021-00063
Device Sequence Number3138510
Product Code FOZ
UDI-Device Identifier30382903811237
UDI-Public30382903811237
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2024
Device Model Number381123
Device Catalogue Number381123
Device Lot Number9254134
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2021
Initial Date Received by Manufacturer 03/30/2021
Supplement Date Received by Manufacturer07/14/2021
Initial Report FDA Received Date04/26/2021
Supplement Report FDA Received Date07/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1